Hail, Nemaha
- When
- May 10, 9:22 PM CST
- Where
- Nemaha County, 4 mi NW of Oneida
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.900, -95.967
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 10, 2:28 PM CST, 6 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...ISSUED BY NATIONAL WEATHER SERVICE WICHITA NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CDT THU MAY 10 2001 ***ATTENTION SURROUNDING OFFICES...THE TOPEKA NWS IS DOWN DUE TO A POWER FAILURE. ANY COORDINATION NEEDED WITH TOPEKA NEEDS TO COME THROUGH THE WICHITA NATIONAL WEATHER SERVICE WICHITA*** ***PLEASANT HILL, MO HAS AGREED TO ISSUE WARNINGS FOR THE FOLLOWING COUNTIES: NEMAHA...BROWN...JACKSON, JEFFERSON, SHAWNEE, DOUGLAS, OSAGE, FRANKLIN, COFFEY, ANDERSON.*** THUNDERSTORM CHANCES TONIGHT AND FRIDAY PLUS TEMPERATURES THROUGH THE PERIOD ARE THE MAIN CONCERNS. BOUNDARIES FROM LAST NIGHT/S CONVECTION PLUS APPROACHING SHORT WAVE AND ATTENDING COLD FRONT WILL BE THE FOCUS FOR CONVECTION TONIGHT. WILL GO WITH HIGH POPS EVERYWHERE TONIGHT AND LINGER INTO FRIDAY ESPECIALLY THE SOUTHEAST PART OF THE CWA. COOLER TEMPS INTO THE WEEKEND COURTESY COOLER AIRMASS BEHIND COLD FRONT. SHORT DISCUSSION THIS AFTERNOON DUE TO POWER FAILURE. .TOP...NONE LWS/HYSELL
KSZ008>012-020>024-026-034>040-054>056-058-059-110000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 629 PM CDT THU MAY 10 2001 ...COMMUNICATIONS LINES RESTORED... THE COMMUNICATIONS LINES THAT WERE CUT ABOUT 230 PM ARE NOW RESTORED. WEATHER RADIO STATIONS WXL 71 IN ABILENE AND WXK 94 IN CONCORDIA ARE NOW BACK ON THE AIR. WARNING RESPONSIBILITY FOR ALL COUNTIES IN THE TOPEKA COUNTY WARNING AREA IS NOW BACK WITH THE TOPEKA NATIONAL WEATHER SERVICE.
KSZ008>012-020>024-026-034>040-054>056-058-059-110500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1010 PM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 223 IS LOCALLY EXTENDED UNTIL MIDNIGHT FOR MARSHALL...NEMAHA...AND BROWN COUNTY... THE WATCH HAS EXPIRED FOR THE REMAINDER OF THE COUNTIES EARLIER INCLUDED. A NEW WATCH WILL NOT BE ISSUED AT THIS TIME UNLESS MORE WIDESPREAD AND PROLONGED SEVERE WEATHER IS EXPECTED. HOWEVER...SEVERE STORMS ARE POSSIBLE THE NEXT SEVERAL HOURS FOR THOSE COUNTIES ALONG THE NEBRASKA BORDER...ESPECIALLY BETWEEN MARYSVILLE AND HIAWATHA.
The Topeka radar (KTWX), 103 km away, was scanning. The volume nearest the first event began at 03:21 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240939, 5240940, 5240941, 5240942, 5240943.